Alert archive / Kansas / Flash Flood Warnings in 2022
Flash Flood Warning 26, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2022, 4:30 PM CDT for Bourbon County, Crawford County, Kansas; Barton County, Vernon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2022, 4:30 PM CDT (21:30 UTC)
- Expired
- Jul 3, 2022, 8:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WGUS53 KSGF 032130
FFWSGF
KSC011-037-MOC011-217-040115-
/O.NEW.KSGF.FF.W.0026.220703T2130Z-220704T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
430 PM CDT Sun Jul 3 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Bourbon County in southeastern Kansas...
Eastern Crawford County in southeastern Kansas...
Western Barton County in southwestern Missouri...
Southwestern Vernon County in west central Missouri...
* Until 815 PM CDT.
* At 430 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pittsburg, Fort Scott, Frontenac, Arma, Liberal, Mulberry,
Mindenmines and Arcadia.
This includes the following low water crossings...
East Fork Dry Wood Creek at NW 110th Lane and Dry Wood Creek at
Highway K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3786 9476 3785 9458 3736 9434 3736 9435
3738 9475
FLASH FLOOD...RADAR INDICATED
$$
EW2 follow-up statements
061
WGUS73 KSGF 032246
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
546 PM CDT Sun Jul 3 2022
KSC011-037-MOC011-217-040115-
/O.CON.KSGF.FF.W.0026.000000T0000Z-220704T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Crawford KS-Barton MO-Vernon MO-
546 PM CDT Sun Jul 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR SOUTHEASTERN BOURBON, EASTERN CRAWFORD, WESTERN BARTON
AND SOUTHWESTERN VERNON COUNTIES...
At 546 PM CDT, Doppler radar indicated that the thunderstorms that
produced heavy rain across the warned area had moved out of the
area. Between 2 and 4.5 inches of rain fell across the warned area.
Even though, the heavy rain has ended, runoff from the earlier heavy
rainfall could continue into the mid evening hours today. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pittsburg, Fort Scott, Frontenac, Arma, Liberal, Mulberry,
Mindenmines and Arcadia.
This includes the following low water crossings...
East Fork Dry Wood Creek at NW 110th Lane and Dry Wood Creek at
Highway K.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3786 9476 3785 9458 3736 9434 3736 9435
3738 9475
FLASH FLOOD...RADAR INDICATED
$$
EW850
WGUS73 KSGF 040112
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
812 PM CDT Sun Jul 3 2022
KSC011-037-MOC011-217-040122-
/O.EXP.KSGF.FF.W.0026.000000T0000Z-220704T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Crawford KS-Barton MO-Vernon MO-
812 PM CDT Sun Jul 3 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT THIS EVENING FOR
SOUTHEASTERN BOURBON, EASTERN CRAWFORD, WESTERN BARTON AND
SOUTHWESTERN VERNON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3786 9476 3785 9458 3736 9434 3736 9435
3738 9475
$$
EWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:47 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 3, 2:47 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Springfield MO 247 PM CDT Sun Jul 3 2022 Key Messages: 1. Scattered thunderstorms this afternoon and evening. 2. Heat Advisory in effect noon Monday until midnight Thursday night. 3. Excessive heat may continue into next weekend. Additional heat headlines may be needed in future forecasts. .SHORT TERM...(This evening through Tonight) Issued at 1224 PM CDT Sun Jul 3 2022 Scattered showers and storms have begun to develop this afternoon along the frontal boundary across southeastern Missouri. Lightning, gusty winds, and localized heavy rainfall look to be the primary hazards. Convection should begin to wind down early this evening. .LONG TERM...(Monday through Sunday) Issued at 1224 PM CDT Sun Jul 3 2022 Heat: Beginning Monday, a stretch of excessive heat will build across the region that will last through at least Thursday. Temperatures in the mid to upper 90s and high humidity will result in Heat Index values of 100 to 110. Thus, a Heat Advisory has been issued from noon Monday until midnight Thursday night. It is possible--if not probable--that heat headlines will need to be extended beyond that, but decided to hold off for now due to uncertainty in convective potential. Given that overnight low temperatures will likely not drop below the mid 70s, will not see much relief from the heat through this stretch. The CPC 6-10 day outlook continues to show a strong signal for above normal temperatures. Rain Chances: Given high humidity and a weak cap, a few isolated to scattered showers and storms will be possible Monday afternoon. Ensemble guidance keeps most of the convection east of Highway 65 and diminishing through the evening. Rain chances will remain low through mid-week, although an isolated shower or two cannot be ruled out. WPC Cluster Analysis continues to indicate somewhat better chances for convection Friday/Saturday associated with height falls, but significant uncertainty remains. The ultimate scope of cloud/convective coverage will impact the degree of heating we see, but future forecasts will be needed to get a better handle on expected conditions. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1151 AM CDT Sun Jul 3 2022 A few isolated thunderstorms will be possible at the TAF sites this afternoon into the early evening. VFR conditions are expected through much of the TAF period outside of this isolated convection that could degrade conditions to MVFR levels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Didio
Hazardous weather outlook, Jul 3, 3:04 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 304 PM CDT Sun Jul 3 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 304 PM CDT Sun Jul 3 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive heat risk. DISCUSSION... Scattered showers and thunderstorms are possible through this afternoon into the early evening. Lightning and locally heavy rain are the primary hazards. Humid conditions begin to build into parts of the area today with heat index values approaching 95 to 100. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered showers and thunderstorms will be possible Monday afternoon, generally east of Highway 65. Heat and humidity will increase across the region starting on Monday, continuing through much of the week. Heat index values will range from 100 to 110. A Heat Advisory is in effect from noon Monday until midnight Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Didio
In the hours before
Special weather statement, Jul 3, 2:31 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
231 PM CDT Sun Jul 3 2022
MOZ066-032000-
Vernon MO-
231 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southeastern Vernon
County through 300 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sheldon, or 9 miles southeast of Nevada. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nevada... Sheldon...
Milo...
This includes Interstate 49 between mile markers 78 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3765 9413 3766 9437 3782 9435 3783 9411
TIME...MOT...LOC 1930Z 186DEG 1KT 3774 9425
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TitusSpecial weather statement, Jul 3, 4:05 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
405 PM CDT Sun Jul 3 2022
KSZ073-MOZ066-032130-
Bourbon KS-Vernon MO-
405 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of eastern Bourbon and
west central Vernon Counties through 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Scott, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Scott... Deerfield...
Garland... Hammond...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3768 9461 3777 9482 3796 9474 3785 9441
TIME...MOT...LOC 2104Z 212DEG 5KT 3781 9467
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:16 AM CDT | Special Weather Statement | SGF | Bourbon | 44 min |
| Jul 3, 1:43 PM CDT | Heat Advisory | SGF | Bourbon, Cherokee, Crawford | 37 hr |
| Jul 3, 4:05 PM CDT | Special Weather Statement | SGF | Bourbon | 25 min |
| Jul 3, 4:10 PM CDT | Areal Flood Advisory | SGF | Bourbon, Crawford | 20 min |
| Jul 2, 8:59 PM CDT | Areal Flood Advisory | SGF | Taney | 3 hr |
| Jul 3, 12:36 AM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| Jul 3, 1:20 AM CDT | Areal Flood Advisory | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Jul 3, 2:31 PM CDT | Special Weather Statement | SGF | Vernon | 29 min |
Nearby
Flash Flood Warnings in Kansas, 2022Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.